Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Babies Babies

Redness around injection site

Posted by on Aug. 22, 2014 at 11:10 PM
  • 10 Replies
1 mom liked this
DD just got her 2 months vaccines today. Her whole left leg is red and had been inconsolable for about an hour. Is this normal?
by on Aug. 22, 2014 at 11:10 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
abra
by Abra on Aug. 22, 2014 at 11:19 PM
Yep, that is a normal reaction to DTap. If the crying lasts for more then 3 hours, call your doctor, though. Hang in there!! ((hugs))
Krizzle01
by Member on Aug. 22, 2014 at 11:33 PM
Thanks mama :) just a different cry than normal and just freaked us out lol

Quoting abra: Yep, that is a normal reaction to DTap. If the crying lasts for more then 3 hours, call your doctor, though. Hang in there!! ((hugs))
sapphyre_rose
by Bronze Member on Aug. 22, 2014 at 11:37 PM
Yes that is normal.
abra
by Abra on Aug. 22, 2014 at 11:40 PM
Yeah, some of the side effects can be pretty scary, but having a fever is a good sign that the vaccination is doing its job and baby's body is learning to fight off the really bad illnesses. I forget which shot it was, but last time I took my kids in they were cranky for a week! Ugh! No fun.

Quoting Krizzle01: Thanks mama :) just a different cry than normal and just freaked us out lol

Quoting abra: Yep, that is a normal reaction to DTap. If the crying lasts for more then 3 hours, call your doctor, though. Hang in there!! ((hugs))
la_bella_vita
by Bella on Aug. 23, 2014 at 8:58 PM

Yes, it's normal, scary, I'm sure but normal....just keep an eye on her fever

Did they give you a list of things to look out for?

booaura
by Bronze Member on Aug. 24, 2014 at 5:20 PM
Yes, it's normal. As long as she doesn't spike a high fever and there are no red streaks going further out from the site, I wouldn't worry.
Posted on CafeMom Mobile
fatcat0908
by Bronze Member on Aug. 24, 2014 at 5:23 PM

A warm compress or long bath (if she enjoys bath time) will make her feel more comfortable. She might get a pea sized lump at the injection sight, which is fine and quite normal. 

Luvmy2babies22
by Bronze Member on Aug. 24, 2014 at 5:34 PM
Yep. My oldest always got really red and warm on the site and he would get a lump too. Always gone in a few days. Hope she feels better soon
Posted on CafeMom Mobile
Krizzle01
by Member on Aug. 25, 2014 at 12:27 AM
Thank you ladies. The redness only lasted for a day and she has been her normal self :)
la_bella_vita
by Bella on Aug. 25, 2014 at 11:33 AM

Glad to hear that : ) 

Quoting Krizzle01: Thank you ladies. The redness only lasted for a day and she has been her normal self :)


Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)